Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Took xanax with whiskey. Started getting panic attack and vomiting. Should I be worried?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4156 Questions
Hello, I had dinner then an hour later had a glass of whiskey (and 7up) with fries and then one hour later took a .5mg xanax because I started to feel a panic attack. After taking the xanax I realized I shouldn't have since I drank and so within a 10 minute window I threw up as much as I could. I have been reading online that the two are a deadly combination. Will I be ok?
Posted Sat, 20 Apr 2013 in Drug Abuse
Answered by Dr. Seikhoo Bishnoi 10 minutes later
Welcome to Health Care Magic

It is true that if Xanax is taken with alcohol, the combination may cause CNS as well as respiratory depression. As you took one glass of whiskey and one xanax 0.5 mg so there is a risk of CNS depression. But at this dose the serious complications are not common. Still if you are having some symptoms like sleepiness, slowness of thinking, confusion, giddiness etc. then visit your nearest psychiatrist. But if you are alright and have no symptoms except mild sedation then there is no need to worry because you have also thrown after ten minutes.
You will be ok don't take undue stress.

If you have more questions you can ask again in follow up.

Dr. Seikhoo Bishnoi, MD
(Consultant Psychiatrist)
Above answer was peer-reviewed by
Follow-up: Took xanax with whiskey. Started getting panic attack and vomiting. Should I be worried? 4 minutes later
Thank you for your response - I am trying to rethink the timeline and I am not sure how long after I took it that I threw up - how much does that change things? What could my psychiatrist do?
Answered by Dr. Seikhoo Bishnoi 9 minutes later
Hello again

In normal cases xanax or alprazolam takes about 1-2 hours to get absorbed in stomach and peak concentration in blood reached in about 2 hours. But you have thrown out it in ten minutes so there is very less chances of toxic side effect.

If excessive sedation, confusion and other symptoms observed then Psychiatrist can give symptomatic treatment and can give antidote. (But 0.5 mg dose is a minimal dose there is no risk at all)

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor